Back on levothyroxine

Hi im back on levothyroxine after a hospital visit with suspected steoke. It wasnt a stroke but put down to being hypothyroid TSH 4.73 thats the only result i was given. I had an MRI too and they said it was ok. (Big relief) ive been back on my original dose of 25 mcg for a week now still feel crap and tearful, now have headaches and agitation too. Im not normally an irritable person. Think im just fed up of never feeling right. I had a letter this morning to say go in for a visit to the GP.

11 Replies

  • Poor you, that sounds really scary. Is your tsh 4+ sustained on a dose of 25 levo? You need an increase. No wonder you feel so unwell. How long have you been on that dose?

  • Thank you. Ive been on that dose since november 2014 i was only off it a month. My levels were ok when on it but i didnt feel any better. The consultant said id get worse if i dont stay on it. So im following orders. Even though scary it was reassuring to have the brain scan.

  • I agree with the others regarding increasing the dose. I was not given any medication for over 15 years after 2 x RAi, and then put on 25 mcg thyroxine for 5 YEARS! Always being told that my yearly bloods were in 'range'! I just became more and more ill. Thanks to info from people on the forum, I increased my medication to 50 mcg last September and added 12.5mcg 2 months ago. I am feeling much better than I have done for a long time. I am awaiting last blood test results to see the difference in numbers. I know how I feel though. Also gut issues have improved after self treating with diet change and supplements, so yes I am enjoying some normality at last. I am so glad that you have found this forum because I know what a MASSIVE difference it has made to me. Best Wishes x

  • Lovely to hear

  • That was just to encourage you. x

  • Thanks im on 50mcg levothyroxine now and seeing my GP for follow up on Wednesday. This forum and all your lively comments and advice have been helpful. I hope I can share the advice and support to others too. What a fab community.

  • It's been a life saver for me. x

  • Its great how its helped you pleased 😊

  • What gut changes did u make?... Any info will help, I think I need to make some changes too!

    Kind regards

  • Hi Naz67 I have sent you a PM x

  • For many patients 25mcg is "dangerous", they may feel worse than unmedicated. Read the very last chapter in this:

You may also like...